My 10 year old cat, Fluffy, was recently started on an aspirin regimin (81 mg every 3 days) as part of a treatment plan for hypertrophic cardiomyopathy along side diltiazem every 8 hours. After about 10 days of this treatment, Fluffy started to display obvious signs of intestinal distress, including heaving, vomiting, and diarrhea, we called the vet, and he said to cut the aspirin dose in half, and if Fluffy is still having problems, administer pepsid twice a day as well. He is much better on a half dose of aspirin, but still not quite himself and his little stomach bulges out on the days I give him the aspirin (it does not appear to be tender). I can't imagine giving my poor kitty yet another medicine just to treat side effects of a drug he is clearly not tolerating well. I am afraid the aspirin will lead to ulcers or intestinal bleeding, and Fluff is still vomiting once or twice a week usually several hours after the aspirin is administered. Bottom line: I cannot bring myself to continue to give my kitty something I know is making him feel sick, but I am afraid to stop using the drug and have Fluffy suffer a clot. I have done some research, and have seen a lot of talk of turmeric as being safe for cats, and also having natural blood thinning properties. Is this true? If so, what is the appropriate dosage of turmeric to be giving a cat, and can turmeric from the shelves of a grocery store be used, or should it come from a different source?
Just finished reading your comments. I'm not sure about turmeric for cats. What I am concerned about is the aspirin, even 1/2 a dose of aspirin. If you are afraid the aspirin will lead to ulcers or intestinal bleeding and Fluff is still vomiting several hours after the aspirin is administered, it would seem pretty clear to me that she can't tolerate it , that it makes her sick and not to give it to her. You also might consider getting another opinion from another vet. I wish you luck. Eve ( mother of Sammy)
I agree with you there, I stopped giving him the aspirin a few days ago, and he seems more playful and happy, so I am glad for that, just hoping there is something a little more gentle that I can give him to help thin his blood. (yes, he's a boy named Fluffy- I didn't name him. lol.)
I think Fluffy is a cute name. I'm really glad to hear that you have stopped
giving him aspirin. If you can you might consider getting a second opinion
by seeking out the opinion of another vet. I know here on Medhelp
there are forums where you can actually get the opinion of a vet here on
Medhelp. Go to the top of this page where it says FORUM. If you click
on FORUM you will see the words HEALTH FORUMS. When you put
your cursor on these words they will appear underlined, click on that
find CATS forum or there is a PET FORUM with a CATS section.
It would be interesting to repost your comments on one of these forums
and see what kind of replies you get. I wish you Fluffy well. Eve
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.